Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS State College, PA
NWS State College, PA issued this flash flood warning at May 16, 2025, 9:08 AM EDT for Lycoming County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2025, 9:08 AM EDT (13:08 UTC)
- Expired
- May 16, 2025, 11:14 AM EDT
- In force
- 2 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Lycoming County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 1.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
424
WGUS51 KCTP 161308
FFWCTP
PAC081-161615-
/O.NEW.KCTP.FF.W.0009.250516T1308Z-250516T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
908 AM EDT Fri May 16 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
East Central Lycoming County in north central Pennsylvania...
* Until 1215 PM EDT.
* At 908 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Montoursville, Hughesville, Picture Rocks and Williamsport Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4121 7693 4124 7696 4131 7682 4131 7664
4123 7664
FLASH FLOOD...RADAR INDICATED
$$
Evanego1 follow-up statement
115
WGUS71 KCTP 161514
FFSCTP
Flash Flood Statement
National Weather Service State College PA
1114 AM EDT Fri May 16 2025
PAC081-161524-
/O.CAN.KCTP.FF.W.0009.000000T0000Z-250516T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lycoming PA-
1114 AM EDT Fri May 16 2025
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL LYCOMING
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4121 7693 4124 7696 4131 7682 4131 7664
4123 7664
$$
EvanegoWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at May 16, 7:30 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 16, 7:30 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service State College PA 730 AM EDT Fri May 16 2025 .SYNOPSIS... * Periods of rain and thunderstorms through Saturday with some potential for localized damaging winds and flooding downpours * Temperatures trend warmer Friday and Saturday with a notable uptick in humidity to end the week * Breezy, cooler, and much drier (less humid) end to the weekend with rain-free conditions into early next week && .NEAR TERM /THROUGH TONIGHT/... Pockets of locally dense fog and low visibility could make driving conditions hazardous through sunrise across the central and eastern portion of the forecast area. Will be considering SPS/DFA based on latest ASOS/RWIS visibility trends. Overnight convection/MCS has been confined largely to the Lake Erie vicinity. Although the intensity varies from model to model, the latest hires guidance is in agreement with convection expanding to the southeast across the Allegheny Front through 12Z/8AM and eventually shifting eastward across central PA through midday. We are monitoring storm clusters tracking southeast from near Erie, PA. Brief gusty winds and small hail may be possible for the next hour or so with this cell as it continues to move southeast toward Warren County. Additional thunderstorms may develop later this morning along/ahead of the MCS, but the overall environment should remain unsupportive of an organized severe threat. Therefore, a watch is not anticipated per recent SPC MCD #804. A Flood watch remains in effect for Somerset and Bedford counties, although confidence in heavy rain potential has been steadily decreasing early this morning based on short term model and radar trends. In the wake of the AM convection, the afternoon t-storm setup looks more nebulous given the absence of a strong forcing mechanism. There will be plenty of instability available (MLCAPE 1000-2000 J/kg) with cloud breaks yielding strong sfc heating within a very moist (mid- summerlike) boundary layer comprised of Td in the 65-70F range over south central PA. The lack of deep layer shear suggests the primary threat this afternoon could be isolated downburst wind gusts/hail or drenching downpours which could result in localized flooding -- particularly in areas that have been hit the hardest over the last few days. Max temps will be +7-15 degrees above mid May climo with highs in the 75-85F range. While the D1 SLGT risk outlook area covering south central PA does capture the best (albeit isolated) strong/severe storm potential prior to 00Z/8PM, one has to think that it may be drawn with eye toward downstream evolution of projected bowing segment tracking eastward from the Ohio Valley late tonight into the predawn hours Saturday (00-12Z Saturday window). This area appears to be on the far northern periphery of whatever linear feature emerges based on recent HRRR/RRFS model runs. Therefore, the precip fcst for tonight is highly uncertain. Lows tonight in the 55-65F range will be very mild at +15-20F above the historical average. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... A cold front will traverse the CWA by Saturday evening and likely be accompanied by scattered showers and few t-storms. The best svr potential will be ahead of the front over the eastern 1/4 of the forecast area where the HREF shows best instability collocated with more favorable 0-6km shear profiles. SPC expanded the SLGT risk farther to the north with the initial D2 outlook, however there remains some questions around the quality of the much weaker buoyancy vs. Friday. The strong shear could offset that to some extent, and cooling temps aloft could help in increasing the potential for strong/damaging wind gusts. A cooler, cyclonic/NW flow pattern persists for the remainder of the weekend. Sunday looks rather breezy with frequent 25-35 mph wind gusts. Max temps cool down by ~10 degrees across the board day over day with fcst highs in the 60-75F range. There may even be some lingering or diurnal showers Sunday PM especially in the northern tier beneath the pocket of coldest temps aloft. NW breeze should gradually weaken Sunday night with lows in the 45-55F range or within a few degrees of climo. && .LONG TERM /MONDAY THROUGH THURSDAY/... Dry conditions continue into the beginning of the long-term period as an upper-level ridge supplies fair conditions through Tuesday afternoon. Increasing moisture on Tuesday leads to a notable uptick in cloud cover for the second half of the day for most, especially across the Laurel Highlands as the next system pulls closer to the region. Temperatures for Monday and Tuesday are expected to trend slightly below seasonal averages, especially during the daytime hours. Model guidance promotes two different solutions for the area of low pressure approaching central Pennsylvania in the late Tuesday/early Wednesday timeframe. ECMWF/GDPS guidance tend to keep the approaching area of low-pressure west of the area for quite longer and does keep highest chances for precipitation until Wednesday afternoon/evening. Recent GFS/UKMET guidance outline a solution where the surface low-pressure dive further south and station over MD by Wednesday morning, allowing for precipitation chances to increase Tuesday night into Wednesday morning across the area. Given some model differences, have stuck close to NBM guidance while also trimming back timing on precipitation slightly due to some low-level drier air in place. After precipitation onset, generally expect showers to continue through the end of the long-term period given favorable moisture and lift associated with the area of low- pressure. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... Cluster of showers and thunderstorm will move east across the airspace through the monring hours, primarily affecting the northern airfields, IPT, UNV and BFD. PROB30 group for UNV and TEMPO for IPT should handle this progressing line. The thunderstorms will likely be weakening as they move in and encounter a more stable environment, but we can't rule out a few strong wind gusts. Conditions gradually improve during the late morning Friday behind the line of storms, but additional thunderstorms will likely develop Friday afternoon/evening. Outlook... Sat...Showers/storms especially in the afternoon. West winds gusting 30-35 kts. Sun...Some improvement, as a series of cold fronts move southeast of the area. Mon...Mainly dry with VFR conditions. Tue...VFR with scattered showers across the west late. && .CTP WATCHES/WARNINGS/ADVISORIES... A flood watch is in effect form late tonight through Friday morning for Somerset and Bedford counties. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Steinbugl LONG TERM...Beaty AVIATION...Bauco/Gartner
Hazardous weather outlook, May 16, 3:14 AM EDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service State College PA 314 AM EDT Fri May 16 2025 PAZ004-005-010-011-170715- Warren-McKean-Elk-Cameron- 314 AM EDT Fri May 16 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. An isolated strong to severe thunderstorm with brief heavy rain, gusty winds and hail is possible this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017>019-024>028-035-036-049-050-052-056>059-063>066-170715- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Juniata-Fulton-Franklin-Union-Snyder-Northumberland-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 314 AM EDT Fri May 16 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Pockets of locally dense fog and low visibility could make driving conditions hazardous through sunrise. Thunderstorms with brief heavy rain, gusty winds and small hail are possible this morning. Scattered strong to severe thunderstorms with locally heavy downpours may develop this afternoon. A broader wind damage threat associated with a bowing line of storms moving east from the Ohio Valley could evolve late tonight into early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated strong to severe thunderstorms with gusty winds are possible Saturday afternoon especially to the east of Route 15. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ033-034-170715- Somerset-Bedford- 314 AM EDT Fri May 16 2025 ...FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Pockets of locally dense fog and low visibility could make driving conditions hazardous through sunrise. Thunderstorms with brief heavy rain, gusty winds and small hail are possible this morning. Scattered strong to severe thunderstorms with locally heavy downpours may develop this afternoon. A broader wind damage threat associated with a bowing line of storms moving east from the Ohio Valley could evolve late tonight into early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ006-012-037-041-042-045-046-051-053-170715- Potter-Northern Clinton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Montour-Columbia- 314 AM EDT Fri May 16 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Pockets of locally dense fog and low visibility could make driving conditions hazardous through sunrise. Thunderstorms with brief heavy rain, gusty winds and small hail are possible this morning. Isolated strong to severe thunderstorms with locally heavy downpours may develop this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated strong to severe thunderstorms with gusty winds are possible Saturday afternoon especially to the east of Route 15. Strong to severe thunderstorms are also possible on Saturday, mainly west of State College. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, May 16, 5:22 AM EDT, 3 hours 46 minutes before
Special Weather Statement National Weather Service State College PA 522 AM EDT Fri May 16 2025 PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-161215- Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 522 AM EDT Fri May 16 2025 ...AREAS OF DENSE FOG AND LOW VISIBILITY EARLY THIS MORNING... Areas of dense fog and low visibility below one-half mile could make driving conditions hazardous through 8AM. If driving, slow down and leave plenty of distance ahead of you. Be prepared for changing visibility and increased travel times. MRS
Local storm report, May 16, 7:59 AM EDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
759 AM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM Hail 1 NW Youngsville 41.86N 79.32W
05/16/2025 E1.00 Inch Warren PA Public
&&
NPBLocal storm report, May 16, 8:02 AM EDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
802 AM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM Tstm Wnd Dmg 3 SSE Sugar Grove 41.95N 79.32W
05/16/2025 Warren PA Utility Company
Trees and wire damage along Jacksonville
Road near the intersection of Matthews Run
Road causing power outages.
&&
NPBLocal storm report, May 16, 9:02 AM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
902 AM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM Flood 5 SSW Galeton 41.66N 77.66W
05/16/2025 Potter PA Trained Spotter
Reports of water over roadways near Galeton
and Germania. Received 0.75 inches of
rainfall in less than an hour.
&&
NPBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:56 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 49 min |
| May 16, 5:44 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 46 min |
| May 16, 2:55 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon | 50 min |
| May 16, 3:27 PM EDT | Tornado Warning | CTP | Huntingdon, Mifflin | 33 min |
| May 16, 3:43 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin | 47 min |
| May 16, 4:18 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 57 min |
| May 16, 4:30 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 75 min |
| May 16, 4:55 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton | 35 min |
| May 16, 5:01 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 89 min |
| May 16, 5:24 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry | 66 min |
| May 16, 5:37 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 38 min |
| May 16, 6:01 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Perry, York | 44 min |
| May 16, 6:09 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin | 2 hr |
| May 16, 7:32 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 58 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.